Alert archive / Florida / Special Marine Warnings in 2012
Special Marine Warning 99, NWS Melbourne, FL
NWS Melbourne, FL issued this special marine warning at Aug 18, 2012, 12:28 PM EDT. It was in force for 92 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 18, 2012, 12:28 PM EDT (16:28 UTC)
- Expired
- Aug 18, 2012, 2:00 PM EDT
- In force
- 92 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special marine warning went out at Aug 18, 9:27 AM EDT, 3 hours 1 minute earlier.
Area forecast discussion, Aug 18, 9:27 AM EDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 927 AM EDT SAT AUG 18 2012 .DISCUSSION... ...STRONG STORMS POSSIBLE AGAIN THIS AFTERNOON... .DISCUSSION... TODAY...BROAD TROUGH ALOFT OVER THE EASTERN PART OF THE COUNTRY HAS SEVERAL WEAK IMPULSES EMBEDDED ACROSS THE SOUTHERN STATES. THE LATEST ANALYSIS SHOWS ONE VORT MAX PUSHING ACROSS THE NORTH CENTRAL PENINSULA. THIS FEATURE LOOKS WEAK BUT COMBINED WITH SOME DEBRIS CLOUDINESS...THE MAIN FOCUS FOR STORMS MAY SHIFT TO SOUTHERN AREAS. THE MAIN DIFFERENCE NOTED IN THE MORNING SOUNDINGS IS THAT WINDS HAVE INCREASED IN THE LOWER TROPOSPHERE...WITH SOUTHWEST WINDS AVERAGING 15-20 KNOTS. MORNING CONVECTION IN THE EASTERN GULF HAS ALREADY PUSHED INTO THE COAST WITH CONSIDERABLE DEBRIS CLOUDINESS SPREADING INLAND...WITH SOME EXTENDING INTO LAKE AND METRO ORLANDO. THIS CLOUDINESS WILL DISRUPT HEATING SOME THIS MORNING...BUT GENERALLY EXPECT THAT CONVECTION WILL MARCH FROM WEST CENTRAL FLORIDA ACROSS INTERIOR COUNTIES DURING THE LATE MORNING AND EARLY AFTERNOON. CONVECTION SHOULD REACH THE EAST SIDE OF THE PENINSULA DURING THE EARLY-MID AFTERNOON IN THE NORTH AND MID-LATE AFTERNOON IN THE SOUTH. MOISTURE AND INSTABILITY LOOK SIMILAR TO YESTERDAY BUT WITH SLIGHTLY QUICKER PROGRESSION ACROSS THE PENINSULA...THERE WILL BE A LIMITED TIME FOR THE SEA BREEZE TO PUSH INLAND. THE BOUNDARY MAY JUST REMAINED PINNED ALONG THE COAST SOUTH OF CANAVERAL. EXPECT ISOLATED STRONG STORMS BOTH INLAND AND THE COAST...WITH A SLIGHT CHANCE FOR INCREASED COVERAGE OF STRONG STORMS ALONG THE COAST...PROBABLY THE TREASURE COAST. THE MAIN HAZARD WILL BE FREQUENT LIGHTNING STRIKES. ALSO EXPECT QUITE GUSTY WINDS...LIKE THOSE THAT OCCURRED YESTERDAY. THE CURRENT FORECAST IS GENERAL ENOUGH TO COVER THE EXPECTED SCENARIO AND NOT PLANNING ANY CHANGES. && .AVIATION... THE MAIN PROBLEM IS TIMING OF STORMS. HAVE GONE WITH SLIGHTLY EARLIER ONSET THAN YESTERDAY...BUT THIS IS HIGHLY CONTINGENT ON WHAT EFFECTS DEBRIS CLOUDINESS WILL HAVE. STORMS WILL BE MOVING A LITTLE FASTER THAN YESTERDAY...SO THE PERIOD OF ADVERSE WEATHER AT ANY GIVEN TERMINAL SHOULD BE LESS THAN AN HOUR. AS WAS THE CASE YESTERDAY...GUST FRONTS ARE EXPECTED TO PRODUCE WINDS AROUND 35 KNOTS. THE FIRST ROUND OF ACTIVITY MAY MOVE THROUGH QUICK ENOUGH FOR THE ATMOSPHERE TO RECOVER INSTABILITY...SO ADDITIONAL SHOWERS/STORMS MAY PUSH BACK ACROSS A FEW TERMINALS...SIMILAR TO YESTERDAY. && .MARINE... TODAY-TONIGHT...SURFACE RIDGE SUPPRESSED SOUTH OF THE WATERS CONTINUES THE SOUTHWEST FLOW REGIME. THE FLOW LOOKS ENHANCED TO AROUND 15 KNOTS IN THE NORTH DUE TO LOW PRESSURE TROUGH TO THE NORTH. THE PRIMARY CONCERN FOR MARINERS WILL BE STORMS SWEEPING OFFSHORE...MAINLY DURING THE AFTERNOON. THE HIGHEST COVERAGE OF STRONG STORMS SHOULD BE SOUTH OF CAPE CANAVERAL WHERE A SEA BREEZE POSSIBLY SETS UP. THE GREATEST CHANCE SHOULD BE ALONG THE TREASURE COAST. && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && FORECASTS...LASCODY IMPACT WEATHER UPDATES...WIMMER
Hazardous weather outlook, Aug 18, 5:00 AM EDT, 7 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 500 AM EDT SAT AUG 18 2012 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-182100- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 500 AM EDT SAT AUG 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... DAYTIME HEATING AND HIGH MOISTURE WILL AGAIN ALLOW FOR THUNDERSTORMS TO FORM IN THE LATE MORNING ALONG THE WEST COAST SEA BREEZE...WHILE STEADY WEST WINDS WILL PUSH THEM WELL INLAND. THE WESTERLY FLOW WILL PROHIBIT THE FORMATION OF THE EAST COAST BREEZE NORTH OF CAPE CANAVERAL. IF THE SEA BREEZE FORMS SOUTH OF THE CAPE...IT WILL BE PINNED TO THE COAST. STORM COVERAGE AND INTENSITY WILL INCREASE THROUGH THE AFTERNOON AS BOUNDARY INTERACTIONS OCCUR. THE STRONGEST STORMS SHOULD OCCUR LATE IN THE AFTERNOON...ESPECIALLY WHERE THE SEA BREEZE DEVELOPS. STORMS WILL BE CAPABLE OF PRODUCING FREQUENT TO EXCESSIVE LIGHTNING...WIND IN EXCESS OF 40 MPH...AND SMALL HAIL. TORRENTIAL DOWNPOURS WILL CAUSE WATER TO POND ON ROADS AND OTHER POORLY DRAINED AREAS. FLORIDA IS THE LIGHTNING CAPITAL OF NORTH AMERICA. IF SKIES THREATEN OR YOU HEAR THUNDER...MOVE INDOORS IMMEDIATELY. DO NOT RETURN OUTDOORS UNTIL 30 MINUTES PAST THE FINAL CLAP OF THUNDER. .MARINE THUNDERSTORM GUST IMPACT... AFTERNOON THUNDERSTORMS WILL APPROACH FROM THE WEST AT 15 KNOTS. STORMS WILL AGAIN BE CAPABLE OF PRODUCING WIND GUSTS OF 35 KNOTS OR GREATER OVER OPEN WATERS SUCH AS LARGER INLAND LAKES...THE INTRACOASTAL WATERWAY...AND THE NEAR SHORE ATLANTIC. LOCALLY ROUGH SEAS AND DEADLY CLOUD TO WATER LIGHTNING ALSO WILL OCCUR. BOATERS SHOULD BE KEENLY AWARE OF STORMS APPROACHING FROM THE WEST. MOVE TO SAFE HARBOR WELL IN ADVANCE OF TODAY'S STORMS. .WATERSPOUT IMPACT... HIGH MOISTURE COUPLED WITH LIGHT SOUTHWEST WINDS AND LOCAL BOUNDARIES WILL FAVOR THE FORMATION OF WATERSPOUTS OVER THE INTRACOASTAL WATERWAY AND ATLANTIC WATERS NEAR THE COAST IN AFTERNOON STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A QUASI STATIONARY FRONTAL BOUNDARY WILL REMAIN DRAPED ACROSS THE SOUTHEAST STATES INTO THE MIDDLE OF NEXT WEEK...THEN GRADUALLY WEAKEN. THIS WILL CONTINUE TO SUPPRESS THE ATLANTIC SURFACE RIDGE WITH SOUTHWEST FLOW AND HIGH MOISTURE BRINGING SCATTERED AFTERNOON STORMS TO THE EAST SIDE OF THE PENINSULA INTO LATE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. SEDLOCK/LASCODY
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 12:10 PM EDT | Special Marine Warning | MLB | 110 min | |
| Aug 18, 12:37 PM EDT | Special Weather Statement | MLB | Brevard | 53 min |
| Aug 18, 12:51 PM EDT | Special Marine Warning | MLB | 114 min | |
| Aug 18, 1:06 PM EDT | Special Weather Statement | MLB | Indian River, Saint Lucie | 54 min |
| Aug 18, 4:35 PM EDT | Areal Flood Advisory | MLB | Volusia | 55 min |
Nearby
Special Marine Warnings in Florida, 2012Every special marine warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.